Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
johnnydorama

Does benzoyl peroxide help with post inflammatory?

Recommended Posts

I'm currently taking minocycline and using clindamycin for my acne and its pretty much gone. Only thing left is the post inflammatory pigmentation...

My dermatologist says it'll go away over time and that I should continue using the clindamycin. But its been several months and it doesn't seem to be helping. So the past few days I switched over to benzoyl peroxide that I had laying around (from doctor's presciption before going to derma) and it seems to make the redness disappear.

Or could it be that its finally showing results from using moisturizer, exfoliating, minocycline/clindamycin?

Share this post


Link to post
Share on other sites

For some people, BP can make PIH last longer. Maybe the BP is drying out your skin a little, which can kind of camouflage red spots? Or maybe they're just finally fading on their own?

Share this post


Link to post
Share on other sites

It makes the PIH last longer? O_O So I should just stop using it?

Well, my skin doesn't feel dry, so I'm not sure if its making it better or if its finally fading on its own...

Should I go back to using the clindamycin solution? How much should I put on? Its the liquid solution not the cream.

Share this post


Link to post
Share on other sites

For some people, it can make PIH last longer. Not saying it will for you (I've been using BP for years, and I don't think it's affected how long my PIH takes to fade), but just something to keep in mind.

That said, if your only reason for adding it into your regimen was to try and fade red marks, yeah, I'd say just stop using it. That's not what it's designed for, and I don't believe there's any proof that BP helps fade red marks.

I say stick with what your derm tells you to use. Maybe next time you go in, you can talk to them about what kind of options you have for helping to fade your marks. A lot of people (myself included) use AHA to help speed up the fading process, but you should check with your derm before mixing topicals. ; )

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×